Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Feeling drowsy and sleepy. Not cured by using supradyn multivitamin tablets. What's wrong?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Every day by 3:45 - 4:30 pm I feel drousy and tend to seelp for 10min on the seat. I have noticed this happens only when i am in office. On the week ends or when i am not at office i do not feel this tendency. Thinking this meight be due to lack of enough energy i have started using Supradyn multivitamin tablets from the past 1month, but this is not helping.

I get enough sllep at nights, I sleep at around 10:30 to 11:30 and wake up at 7:30am.
This some times creates inconvenience for others. can you please suggest what it meight be.
Posted Mon, 4 Feb 2013 in General Health
Answered by Dr. Madhuri Patil 46 minutes later

Before answering your query I want to know if you are overweight? Do you snore at night? Since how many years you have this diabetes? When you call yourself insulin dependent, is it type 1 diabetes? Which insulin you use? Do you get hypoglycemia before that nap you take in the office hours? Do you take nap at home on week-ends before this specified time of 3.45 pm?
What physical activities you do?
Once you give me idea on these questions, I can answer to your query fully. Take care.
Above answer was peer-reviewed by
Follow-up: Feeling drowsy and sleepy. Not cured by using supradyn multivitamin tablets. What's wrong? 41 minutes later

Thanks for the quick reply:

1. I am 5:10 and weight 95, so yes over weight.
2. I do snore some times at night.
3. I have diabetes from the past 5yrs.
4. Yes it is Type 1 Diabetes and i take Wosulin 30/40 - 40units in the morning and Night.
5. No i do not have any Hypoglycemia.I tend to sleep only when i am in office, other days at home when i am watching TV. reading a book or playing games on the TV or doing nothing i did not fell sleepy.
6. Some times over the week end when i have a good brakfast i sleep at around 10:30 and soem times after lunch.
7. I do cycling for physical activities.

Answered by Dr. Madhuri Patil 2 hours later
Then it looks like normal sleep deprivation due to sleep apnea which happens due to snoring. I would suggest get off the chair and go for a 10 minutes walk around your office and have a cold water wash of your eyes and face.
Please make sure you show yourself to a pulmonologist if snoring is too much even though it is occassional.
Reduce your food intake by 30 % and so your insulin dose will also come down. If you are sure you have type 1 diabetes (which I feel mostly yours is type 2 diabetes) then taking 30/70 insulin is not the right regime at all. Taking 80 units per day in only two divided doses also does not let you lose weight.
Some mild hypoglycemia or relative (sugar not necessarily below 70 mg/dl) hypoglycemia during 3 to 4 pm might be making you feel drowsy. PLEASE CHECK YOUR SUGAR ON THE METER DURING THOSE HOURS AND see what's the reading.
Let me know it. Take care.
Above answer was peer-reviewed by
Follow-up: Feeling drowsy and sleepy. Not cured by using supradyn multivitamin tablets. What's wrong? 8 minutes later
Thank you, i would try the suggestion and get back to you.
Answered by Dr. Madhuri Patil 43 minutes later
Shall wait for your sugar readings.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor